Alert archive / North Dakota / Special Weather Statements in 2012
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jul 19, 2012, 10:16 PM CDT for Pembina County, North Dakota. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2012, 10:16 PM CDT (03:16 UTC)
- Expired
- Jul 19, 2012, 11:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Grand Forks, ND
County Pembina County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 150 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 10:46 PM CDT | HAIL 0.75 | Pembina, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 3.3 hours before the alert went out and 314 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2048 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
514 WWUS83 KFGF 200316 SPSFGF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1016 PM CDT THU JUL 19 2012 MNZ004-NDZ007-008-200415- CAVALIER ND-KITTSON MN-PEMBINA ND- 1016 PM CDT THU JUL 19 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PEMBINA...NORTHEASTERN CAVALIER AND WESTERN KITTSON COUNTIES UNTIL 1115 PM CDT... AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 15 MILES NORTHEAST OF LANGDON...MOVING TO THE EAST AT 55 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THE STORM...ALONG WITH FREQUENT LIGHTNING. THE STORM WILL BE NEAR... VANG AROUND 1020 PM CDT. OLGA AROUND 1025 PM CDT. WALHALLA...MOUNTAIN AND CONCRETE AROUND 1030 PM CDT. LEROY AROUND 1035 PM CDT. FOR MOTORISTS ON INTERSTATE 29...THE STORM WILL BE BETWEEN...MILE MARKER 216 AROUND 1100 PM CDT...AND MILE MARKER 201 AROUND 1105 PM CDT... THE STORM MAY INTENSIFY...ALSO A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4901 9708 4857 9704 4873 9829 4901 9831 TIME...MOT...LOC 0315Z 274DEG 47KT 4895 9818 $$ HOPKINS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jul 19, 8:40 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 19, 8:40 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 840 PM CDT THU JUL 19 2012 .DISCUSSION...MAIN ISSUE WILL CONTINUE TO BE SEVERE CHANCES AND THUNDERSTORM COVERAGE OVERNIGHT. ACTIVITY FROM THE LAST FEW HOURS ACROSS THE NORTHERN VALLEY HAS DISSIPATED (UPPER WAVE LIKELY OUT RAN THE STORM)...AND ATTENTION NOW TURNS TO THE WEST. INSTABILITY ACROSS THE FA REMAIN MODERATE TO STRONG AS ANOTHER WAVE IS APPROACHING. LOW-LEVEL TROUGH WILL ALSO PROPAGATE INTO THE FA OVERNIGHT. 30 KNOT LLJ WILL FOCUS INTO THE SOUTHEAST FA...WHILE UPPER JET MOVES INTO THE NORTHERN FA. THERE WILL BE TWO AREAS TO WATCH FOR STRONGER STORMS. THE FIRST AREA WILL BE ACROSS THE NORTHERN FA AS MODELS INDICATE 850MB MOISTURE POOLING AHEAD OF THE TROUGH AND LOCALIZED HIGHER INSTABILITY. THE SECOND AREA WILL BE ACROSS THE SOUTHEAST FA AS 850MB JET RAMPS UP. THE SEVERE THUNDERSTORM WATCH WILL REMAIN IN AFFECT UNTIL 1100 PM AS STORMS ARE INTENSIFYING NEAR THE INTERNATIONAL BORDER. GRIDS ARE IN GOOD SHAPE AND LITTLE CHANGE IS NEEDED. && .AVIATION...THUNDERSTORM COVERAGE IS THE MAIN ISSUE DURING THE OVERNIGHT HOURS. CONFIDENCE IS LOW REGARDING HOW ACTIVITY ENTERING EASTERN NORTH DAKOTA WILL EVOLVE. LIKELY WILL SEE SOME SORT OF INCREASE IN COVERAGE...JUST NOT SURE IF THEY WILL AFFECT TAF SITES. WILL AMEND IF PROBABILITIES INCREASE. && .PREV DISCUSSION... /ISSUED 237 PM CDT THU JUL 19 2012/ SHORT TERM... ISSUE FIRST UP IS SEVERE POTENTIAL LATE THIS AFTN/EVE. SEE LATEST SWOMCD. ELEVATED TSTMS WHICH MOVED FROM THE TURTLE MOUNTAINS IN TOWARD DEVILS LAKE PUSHED AN OUTFLOW BOUNDARY SOUTH PAST HARVEY AND WAS NEAR NEW ROCKFORD-CARRINGTON-DENHOFF AT 19Z. WEAK WIND SHIFT ALSO NOTED A BIT EAST TOARD MICHIGAN ND ON RADAR...BUT THAT HAS SINCE FELL APART AND DVL AWOS WINDS HAVE TURNED BACK SOUTHERLY. NEW STORMS FIRING ON OUTFLOW IN THE WEST OF CARRINGTON BUT SO FAR HAVENT DONT TOO MUCH. SPC NOTES AREA FROM CARRINGTON SOUTH-SOUTHEAST TO JAMESTOWN TO ABERDEEN IN AREA OF MID 90S TEMPS AND DEW PTS IN THE LOW TO MID 70S FOR CAPES IN THE 4-6000 FT RANGE. SWOMCD FROM SPC HIGHLIGHTS THIS AREA FOR PSBL MCS FORMATION IN THE NEXT FEW HOURS AS SPC MESO ANALYSIS SHOWS CIN IS PRETTY MUCH GONE THERE. FARTHER NORTH A BIT CLOSER TO SOME UPPER DYNAMICS IN CANADA AREA STORMS RE-FORMING OFF THE TURTLE MOUNTAINS AND MOVING EAST THROUGH ROLETTE TO WEST OF LANDGON. WILL NEED TO WATCH THESE STORMS AS WELL AS SPC MESO ANALYSIS SHOWS THIS AREA ON SOUTHERN EDGE OF A SECOND 6000 J/KG CAPE ARAE IN SOUTH CENTRAL MANITOBA NEAR PILOT MOUND. WILL SEE WHAT HAPPENS BEFORE ZONE/GRIDD ISSUANCE ON WHERE TO INCLUDE SEVERE WORDING AND ON POPS...RIGHT NOW HAVE 30-40S IN ERN ND. MEAN FLOW VECTORS WOULD HAVE ANY ORGANIZED MCS MOVING SOUTHEAST. POTENTIAL FOR CONVECTION TO CONTINUE IN SOME FASHION THROUGH THE NIGHT BEFORE EXITING FRIDAY MORNING AS HIGH PRESSURE NOSES DOWN FROM THE NORTHWEST. THIS HIGH SHOULD BRING DRIER AND LESS HUMID AIR FRI AFTN INTO SATURDAY....BUT FAR SOUTHERN FCST AREA MAY HANG ON TO LOW THREAT FOR THUNDER THRU FRI NIGHT. NEXT SHORT WAVE DUE LATE SAT NIGHT INTO SUNDAY MORNING SO DID HAVE SOME LOW POPS FOR THIS PERIOD. LONG TERM... /SUN NIGHT THROUGH THU/ AN UPPER WAVE COUPLED WITH INVERTED TROUGH WILL MOVE ACROSS THE NORTHERN TIER MID NEXT WEEK...BRINGING AN INCREASED CHANCE FOR RAIN SHOWERS AND THUNDERSTORMS TO THE AREA. CURRENT MODEL RUNS SUGGEST BEST UPPER SUPPORT WILL BE MAINLY ACROSS SOUTHERN CANADA...WITH THE GFS SHOWING THE UPPER LOW FURTHER SOUTH THAN THE ECMWF. AS USUAL...WILL HAVE TIMING DIFFERENCES BUT AT LEAST FOR THE NORTH SOME WELL NEEDED SHOWERS COULD PROVIDE SOME RELIEF TO THE DRY CONDITIONS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && TG
Hazardous weather outlook, Jul 19, 6:41 AM CDT, 15 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 641 AM CDT THU JUL 19 2012 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-201145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 641 AM CDT THU JUL 19 2012 ...SLIGHT RISK OF SEVERE STORMS THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS EVENING AHEAD OF AN APPROACHING AREA OF LOW PRESSURE. A FEW OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. THE FAVORED LOCATION AT THIS TIME LOOKS TO BE ALONG AND NORTH OF HIGHWAY 2 AFTER 7PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jul 19, 6:30 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
630 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 2 E ARVILLA 47.92N 97.45W
07/19/2012 E1.00 INCH GRAND FORKS ND TRAINED SPOTTER
&&
MEWENSLocal storm report, Jul 19, 6:51 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
651 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL REYNOLDS 47.67N 97.11W
07/19/2012 E0.75 INCH TRAILL ND AMATEUR RADIO
&&
MEWENSLocal storm report, Jul 19, 7:38 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
738 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 2 NE HATTON 47.66N 97.43W
07/19/2012 TRAILL ND UTILITY COMPANY
TREE DAMAGE. BRANCHES DOWN TAKING POWER LINES DOWN WITH
THEM.
0635 PM HAIL 7 SW REYNOLDS 47.60N 97.21W
07/19/2012 E1.00 INCH TRAILL ND PUBLIC
MOSTLY 1/4 TO 3/8 INCH DIAMETER HAIL
&&
MEWENSLocal storm report, Jul 19, 8:17 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
817 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG STARKWEATHER 48.45N 98.88W
07/19/2012 RAMSEY ND TRAINED SPOTTER
SEVERAL LARGE TREES...UP TO 2FT DIASMETER...WERE BROKEN
DOWN. WIDESPREAD TREE AND ROOF DAMAGE.
&&
JHOPPESLocal storm report, Jul 19, 9:30 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
930 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 7 E HANSBORO 48.95N 99.23W
07/19/2012 E1.00 INCH TOWNER ND PUBLIC
&&
TGRAFENASpecial weather statement, Jul 19, 10:16 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1016 PM CDT THU JUL 19 2012 MNZ004-NDZ007-008-200415- CAVALIER ND-KITTSON MN-PEMBINA ND- 1016 PM CDT THU JUL 19 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PEMBINA...NORTHEASTERN CAVALIER AND WESTERN KITTSON COUNTIES UNTIL 1115 PM CDT... AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 15 MILES NORTHEAST OF LANGDON...MOVING TO THE EAST AT 55 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THE STORM...ALONG WITH FREQUENT LIGHTNING. THE STORM WILL BE NEAR... VANG AROUND 1020 PM CDT. OLGA AROUND 1025 PM CDT. WALHALLA...MOUNTAIN AND CONCRETE AROUND 1030 PM CDT. LEROY AROUND 1035 PM CDT. FOR MOTORISTS ON INTERSTATE 29...THE STORM WILL BE BETWEEN...MILE MARKER 216 AROUND 1100 PM CDT...AND MILE MARKER 201 AROUND 1105 PM CDT... THE STORM MAY INTENSIFY...ALSO A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4901 9708 4857 9704 4873 9829 4901 9831 TIME...MOT...LOC 0315Z 274DEG 47KT 4895 9818 HOPKINS
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 10:50 PM CDT | Special Weather Statement | FGF | Kittson | 55 min |
| Jul 19, 8:49 PM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Towner | 56 min |
| Jul 20, 3:48 AM CDT | Special Weather Statement | FGF | Barnes | 57 min |
Nearby
Special Weather Statements in North Dakota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.